Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 2, 2008, 2:21 AM CDT for Caldwell County, Clinton County, Ray County, Missouri. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 2:21 AM CDT (07:21 UTC)
- Expired
- May 2, 2008, 3:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Caldwell County, MO, Clinton County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 2:28 AM CDT | TSTM WND DMG | 5 W Polo, MO | POWER OUTAGES REPORTED IN SW CALDWELL COUNTY |
| May 2, 2:45 AM CDT | TSTM WND GST 80 | 6 W Polo, MO | WINDS ESTIMATED TO HAVE GUSTED TO 80 MPH. DAMAGE REPORTED TO TRAILER. |
| May 2, 2:47 AM CDT | TSTM WND GST 60 | 2 Nw Polo, MO | ALONG WITH POWER OUTAGES |
| May 2, 2:47 AM CDT | TSTM WND GST 60 | Braymer, MO | |
| May 2, 2:59 AM CDT | HAIL 0.75 | Braymer, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 12:53 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3122 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 020722
SVREAX
MOC025-049-177-020800-
/O.NEW.KEAX.SV.W.0073.080502T0721Z-080502T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
EASTERN CLINTON COUNTY IN NORTHWEST MISSOURI
NORTHERN RAY COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 300 AM CDT
* AT 214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
HURRICANE FORCE WINDS UP TO 80 MPH. THESE STORMS HAVE A LONG
HISTORY OF WIDESPREAD WIND DAMAGE ACROSS THE KANSAS CITY
AREA. THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PLATTSBURG TO CRYSTAL
LAKES...AND RACING NORTHEAST AT 55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
POLO AND 7 MILES SOUTH OF CAMERON BY 230 AM CDT.
COWGILL BY 235 AM CDT.
KINGSTON BY 240 AM CDT.
BRAYMER AND HAMILTON BY 245 AM CDT.
BRECKENRIDGE BY 255 AM CDT.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3962 9376 3953 9379 3949 9421 3946 9423
3946 9448 3974 9432 3974 9422 3975 9421
3977 9377
TIME...MOT...LOC 0721Z 235DEG 47KT 3956 9436 3940 9408
$$
BOOKBINDER3 follow-up statements
000
WWUS53 KEAX 020740
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 AM CDT FRI MAY 2 2008
MOC025-049-177-020800-
/O.CON.KEAX.SV.W.0073.000000T0000Z-080502T0800Z/
RAY MO-CLINTON MO-CALDWELL MO-
239 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CALDWELL...
EASTERN CLINTON AND NORTHWESTERN RAY COUNTIES UNTIL 300 AM CDT...
AT 232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 8 MILES WEST OF KINGSTON TO 7 MILES SOUTH OF
COWGILL...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
KINGSTON...HAMILTON AND BRAYMER BY 245 AM CDT.
BRECKENRIDGE BY 255 AM CDT.
THIS IS AN EXTREMELY DANGEROUS SITUATION WITH WIDESPREAD WIND DAMAGE
EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE OVERTURNED. MOVE
IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3961 9376 3953 9379 3950 9422 3954 9437
3974 9432 3974 9422 3975 9421 3977 9377
TIME...MOT...LOC 0739Z 235DEG 47KT 3967 9409 3951 9381
$$
BOOKBINDER000
WWUS53 KEAX 020753
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
253 AM CDT FRI MAY 2 2008
MOC049-177-020803-
/O.CAN.KEAX.SV.W.0073.000000T0000Z-080502T0800Z/
RAY MO-CLINTON MO-
253 AM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND
NORTHWESTERN RAY COUNTIES IS CANCELLED...
AT 246 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
ADDITIONAL SEVERE WEATHER IS NOT EXPECTED.
LAT...LON 3964 9376 3963 9377 3961 9376 3957 9378
3953 9379 3953 9398 3974 9407 3977 9377
TIME...MOT...LOC 0753Z 235DEG 47KT 3975 9387 3959 9360
$$
MOC025-020800-
/O.CON.KEAX.SV.W.0073.000000T0000Z-080502T0800Z/
CALDWELL MO-
253 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CALDWELL COUNTY UNTIL 300 AM CDT...
AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAMILTON TO 7 MILES SOUTHEAST OF BRAYMER...MOVING
NORTHEAST AT 54 MPH.
THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
EASTERN CALDWELL COUNTY.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY MORNING FOR
NORTHEASTERN KANSAS AND NORTHERN MISSOURI.
LAT...LON 3964 9376 3963 9377 3961 9376 3957 9378
3953 9379 3953 9398 3974 9407 3977 9377
TIME...MOT...LOC 0753Z 235DEG 47KT 3975 9387 3959 9360
$$
BOOKBINDER000
WWUS53 KEAX 020806
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CDT FRI MAY 2 2008
MOC025-020816-
/O.EXP.KEAX.SV.W.0073.000000T0000Z-080502T0800Z/
CALDWELL MO-
306 AM CDT FRI MAY 2 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALDWELL COUNTY HAS
EXPIRED...
AT 300 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 3964 9376 3963 9377 3961 9376 3957 9378
3953 9379 3953 9398 3974 9407 3977 9377
TIME...MOT...LOC 0753Z 235DEG 47KT 3973 9385 3956 9358
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:37 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, May 2, 12:37 AM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1237 AM CDT FRI MAY 2 2008 .UPDATE... CONVECTION HAS TEMPORARILY UNDERGONE A FAIRLY RAPID DOWNTURN IN INTENSITY AS OUTFLOW FROM PREVIOUS CONVECTION HAS PUSHED SOUTH AND CREATED A MESO WARM FRONT ARCING FROM RANDOLPH COUNTY TO LINN AND ANDERSON COUNTIES IN KANSAS...EFFECTIVELY UNDERCUTTING UPDRAFT COLUMNS WITH MORE STABILIZED RAIN COOLED AIR. IN ADDITION...STORMS PROPAGATING ACROSS NERN MISSOURI ARE BEGINNING TO OUTRUN THE INSTABILITY AXIS AND SUPPORTIVE SHEAR...LEADING TO MORE PULSING CONVECTION. HOWEVER...RAPID UPSCALE CONVECTIVE GROWTH NOW OCCURRING ALONG THE COLD FRONT (WHICH HAS OVERTAKEN THE DRYLINE) IN AN AREA OF EXTREME UPPER LEVEL DIFFLUENCE AND DEEP LAYER VERTICAL MOTION. MLCAPES AHEAD OF THE COLD FRONT REMAIN 1500-2000 J/KG WITH 0-6 KM SHEAR VALUES IN EXCESS OF 50 KT ADVECTING ACROSS THE BOUNDARY. WARM SECTOR IS CURRENTLY BEING REINVIGORATED BY A H8 40-50KT LLJ WITH +13C DEWPOINTS...WHICH SHOULD BEGIN TO LIFT THE MESO WARM FRONTAL BOUNDARY NWD WITH TIME. THE QUICKLY DEVELOPING LINEAR CONVECTION SHOULD SLOWLY MOVE EAST OVER THE NEXT SEVERAL HOURS IN RELATION TO THE MIDLEVEL LOW CENTER PUNCHING EWD. ELEMENTS WITHIN THE LINE WILL PROPAGATE NORTHEAST...AND ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE LINE...LOW LEVEL SHEAR (0-1 KM SRH 200-300 M2/S2 AND 0-3KM SRH 300-400 M2/S2) WOULD SUPPORT EMBEDDED SUPERCELLULAR AND QLCS STRUCTURE WITH POSSIBLE BOW HEAD OR INFLOW NOTCH TORNADOES...AS ALREADY HAS BEEN OBSERVED FROM KICT RADAR. INITIAL NRN MORE ISOLATED SUPERCELL ACROSS FAR NERN KANSAS MAINLY A HAIL THREAT...WITH THE AFOREMENTIONED LINEAR FEATURE ENTERING ERN KANSAS CWA COUNTIES BETWEEN 1 AM AND 130 AM. 21 ...PREVIOUS UPDATE... /510 PM CDT FRI MAY 1 2008/ WATCHING POTENTIAL OF STORM DEVELOPMENT LATE THIS AFTERNOON IN MOISTURE AXIS THAT CURRENTLY EXTENDS FROM NORTHEAST OKLAHOMA NORTHEAST ALONG KANSAS AND MISSOURI BORDER. 21Z TOPEKA SOUNDING WHICH WAS WEST OF THIS AXIS...SHOWING CAPPING HAS GREATLY ERODED JUST WEST OF THE MOISTURE AXIS AND VISIBLE SATELLITE SHOWING TOWERING CU DEVELOPING ALONG WITH WESTERN EDGE OF THIS MOISTURE AXIS...WHERE CAP IS WEAKENING. IMPRESSIVE SURFACE HEATING HAS OCCURRED THIS AFTERNOON...WITH TEMPERATURES IN THE LOW TO MID 80S AND LOW AND MID LEVEL LAPSE RATES ARE IMPRESSIVE AS WELL...WHICH WOULD POINT TO STRONG UP DRAFTS IS STORMS CAN DEVELOP. LIMITING FACTOR REMAINS THE LOW LEVEL MOISTURE WITH SURFACE DEWPOINTS STILL STRUGGLING IN THE LOWER 60S UP INTO WESTERN AREAS. STILL GOOD ENOUGH TO SUPPORT INDIVIDUAL STORMS...AND WITH BULK SHEAR VALUES IN THE 40 KT RANGE...WOULD BE GOOD ENOUGH TO SUPPORT SUPERCELL DEVELOPMENT WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. FOR WARNING PURPOSES...WITH FREEZING LEVELS RUNNING IN THE 11-12K FT RANGE...WOULD EXPECT ONE INCH HAIL WITH 50 DBZ TO 30K FT AND 60 DBZ IN THE 25K FT RANGE. VILS AROUND 50 WOULD ALSO POINT TO 1 INCH HAIL. DURING THE LATE EVENING HOURS...MAY SEE DRY LINE RETREATING BACK TOWARD THE COLD FRONT AND A SURFACE LOW THAT IS CURRENTLY DEEPENING IN THE OKLAHOMA PANHANDLE...AND IS EXPECTED TO MOVE INTO SOUTH CENTRAL KANSAS BY 03Z. AS THE UPPER LOW EMERGES INTO THE PLAINS TONIGHT...ITS ADDED DYNAMICS SHOULD CONTRIBUTE TO ADDITIONAL DEVELOPMENT OF STORMS ALONG THIS FRONT...WITH MORE HEAVY RAINFALL POSSIBLE INTO THE AREA OVERNIGHT. PC && .PREV DISCUSSION... /419 PM CDT FRI MAY 1 2008/ MAIN FOCUS OF THE FORECAST CONTINUES TO BE WITH STORM DEVELOPMENT AND SEVERE POTENTIAL FROM THIS EVENING INTO FRIDAY MORNING. TEMPERATURES HAVE WARMED QUITE SUBSTANTIALLY TODAY AHEAD OF THE SURFACE LOW NOW CENTERED OVER EAST CENTRAL NEBRASKA. DEWPOINTS HAVE RECOVERED SOME TODAY...WITH SCATTERED READINGS IN THE LOWER 60S ACROSS EASTERN KANSAS AND WESTERN MISSOURI. WINDS WERE RATHER STRONG THIS AFTERNOON...WITH GUSTS INTO THE UPPER 30 MPH RANGE...BUT HAVE REMAINED BELOW ADVISORY CRITERIA. THEREFORE...HAVE CANCELLED THE WIND ADVISORY. A SUBSTANTIAL CAP HAS KEPT CONVECTION FROM INITIATING THUS FAR. MODEL INDICATIONS ARE THAT THE CAP IS WEAKENING THIS AFTERNOON...AND MAY BE BROKEN THIS EVENING MAINLY ALONG THE DRYLINE/COLD FRONT. HAVE BEEN WATCHING THE DRYLINE PUSH EAST TODAY...AND APPEARS TO HAVE REACHED RIGHT TO THE MISSOURI BORDER WITH NEBRASKA...SOUTH TO EMPORIA AND INTO NORTH CENTRAL OKLAHOMA. THE EDGE OF THE SURFACE MOIST AXIS/PSEUDO DRYLINE IS EXPECTED TO PUSH A BIT FURTHER EAST THIS EVENING. THE RUC FORECAST MODEL INDICATES THE DRYLINE MAY REACH A CLARINDA TO KANSAS CITY LINE BEFORE RETROGRADING SOME AFTER 00Z. THIS SOLUTION MAY BE REASONABLE...AS THE PUSH OF THE UPPER JET MAX WITH THE MAIN PART OF THE UPPER LOW MAY WHAT IS NEEDED LATER TONIGHT. THE NAM HAS BEEN THE FASTER OF THE SOLUTIONS TODAY WITH THE COLD FRONT/DRYLINE PROGRESSION...WHILE THE GFS HAS BEEN ON THE SLOWER END. THE SREF AND RUC HAVE BEEN MORE IN THE MIDDLE. THE LATEST 18Z NAM LOOKS MORE REASONABLE THAN ITS FASTER 12Z COUNTERPART. STILL NOT SURE THAT ANY ONE MODEL IS FAR SUPERIOR TODAY. THE SURFACE LOW PRESSURE SYSTEM OVER EAST CENTRAL NEBRASKA WILL CONTINUE TO OCCLUDE TONIGHT...WHILE A SECOND SURFACE LOW STARTS TO PROGRESS EASTWARD FROM THE PANHANDLE REGION. THE SURFACE FRONTAL BOUNDARY BETWEEN THESE TWO LOW PRESSURE CENTERS WILL PUSH SLOWLY EAST INTO THE FORECAST AREA TONIGHT...AND EVENTUALLY OVERTAKE THE DRYLINE LATER TONIGHT. AS FOR CONVECTIVE INITIATION...AM SEEING SOME SIGNS OF BETTER VERTICAL CUMULUS DEVELOPMENT NOW ACROSS THE FLINT HILLS IN SOUTHEAST KANSAS. EXPECTATIONS ARE THAT THUNDERSTORMS MAY FIRE FIRST IN THIS AREA WHERE THE CAP IS EXPECTED TO BE BROKEN BY LATE AFTERNOON. ADDITIONAL DEVELOPMENT NEAR THE DRY LINE IS EXPECTED TO BUILD NORTHEAST INTO THE FORECAST AREA...FROM EAST CENTRAL KANSAS NORTH AND EAST INTO WESTERN MISSOURI FROM MID TO LATE EVENING. SUPERCELLS WILL BE POSSIBLE THIS EVENING...WITH THUNDERSTORMS THEN EXPECTED TO EVOLVE MORE INTO A LINE OF STORMS AS THE FRONT STARTS TO MOVE ACROSS THE FORECAST AREA DURING THE OVERNIGHT TONIGHT. THE PRIMARY SEVERE THREATS WITH THE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...BUT THERE IS ALSO AN ISOLATED TORNADO THREAT. THE FRONT WILL PUSH RATHER SLOWLY EAST ACROSS THE FORECAST AREA TONIGHT...SO CONVECTION IS EXPECTED TO REMAIN ACROSS PORTIONS OF CENTRAL MISSOURI INTO THE MORNING HOURS TOMORROW. THERE ARE SOME CONCERNS THAT WITH THE SLOW MOVEMENT OF THE FEATURES THAT PRECIPITATION AMOUNTS COULD EXCEED ONE INCH MAINLY ACROSS CENTRAL MISSOURI...EVEN THOUGH INDIVIDUAL STORMS SHOULD MOVE QUICKLY. HEADWATER GUIDANCE IS JUST LESS THAN AN INCH AND A HALF IN THAT AREA. WILL HAVE TO KEEP ALERT IF DURATION OF PRECIPITATION LOOKS TO BE LONG ENOUGH THAT WE MIGHT HAVE FLOODING CONCERNS. NOT MANY CHANGES MADE FOR THE FRIDAY INTO SATURDAY TIME FRAME...WITH COOLER TEMPERATURES MOVING IN AND SOME LOW END PRECIPITATION CHANCES FOR PRECIPITATION WRAPPING AROUND THE BACKSIDE OF THE DEPARTING SYSTEM. STOFLET LONG RANGE (SUNDAY-THURSDAY)... EARLY PART OF EXTENDED APPEARS RATHER TRANQUIL AS WEAK UPPER LEVEL RIDGING BUILDS ACROSS CENTRAL PLAINS. RIDGING EXPECTED TO HOLD AT LEAST THROUGH MID-WEEK WITH SPLIT FLOW KEEPING SOUTHERN STREAM QUASI-CUTOFF LOW ANCHORED OVER BAJA. NAEFS PESSIMISTIC IN LIFTING LOW TOO QUICKLY WITH THE BULK OF THE MEMBERS DEPICTING UPPER LOW REMAINING OVER BAJA THROUGH WEDNESDAY...THOUGH OPERATIONAL GFS STARTS LIFTING SYSTEM INTO PLAINS BY WEDNESDAY NIGHT. 00Z EC SIMILAR IN TIMING WITH 12Z GFS...BUT THERE APPEARS TO BE ENOUGH VARIANCE IN THE ENSEMBLE MEMBERS TO QUESTION BOTH MODELS SOLUTIONS. GIVEN EXPECTED SLOWER MOVEMENT OF POTENTIAL WEATHER MAKER...BACKED OFF ON PRECIPITATION CHANCES IN THE MONDAY THROUGH TUESDAY NIGHT TIME PERIOD...BUT MAINTAINED LOW CHANCES POPS WEDNESDAY INTO THURSDAY. THE EVENTUAL SYSTEM THAT DOES EJECT INTO PLAINS WILL BE RATHER POTENT...BUT MIXED SIGNALS ON WHETHER IT WILL BRING HEAVY RAIN OR SEVERE THREAT GIVEN DIFFERENCES IN UPPER LOW TRACK. AS FAR AS TEMPERATURES...SURFACE RIDGING AND LOW LEVEL EAST TO SOUTHEAST FLOW WILL KEEP TEMPERATURES A FEW DEGREES BELOW SEASONAL NORMALS EARLY IN THE PERIOD. MAY BE A LITTLE OPTIMISTIC WITH TEMPERATURES ON MONDAY...HOWEVER STRONGER INSOLATION SHOULD HELP TO MODIFIED COOLER AIRMASS THAT LINGERS WITH SURFACE HIGH. BY TUESDAY...EXPECT TO SEE TEMPERATURES CLIMBED BACK TOWARD NORMAL BY TUESDAY AS HEIGHTS BUILD AND SURFACE FLOW BECOMES MORE SOUTHERLY...THOUGH INCREASING LOW LEVEL MOISTURE ADVECTION WILL LIMIT THE EXTEND OF WARM-UP. OVERALL..USED A BLEND OF GRIDDED MOS AND ECMWF SURFACE TEMPERATURES FOR TEMPERATURE TRENDS. DEPENDING ON MODE OF PRECIPITATION EVOLUTION ON THURSDAY...MAY NEED TO LOWER TEMPERATURES A CATEGORY. 24 && .AVIATION... FOR THE 06Z TAFS...IMMEDIATE THREAT IS TIMING OF SQUALL LINE MOVING ACROSS NORTHEAST KANSAS. LOCAL ARW WRF HANDLING CONVECTION FAIRLY WELL...WITH NORTHERN END OF LINE MOVING INTO THE KSTJ AND KMCI TAFS BETWEEN 0630-0700 UTC AND INTO THE KMKC TAF BETWEEN 07 AND 08 UTC. THE MOST INTENSE PART OF THE LINE LIKELY WILL PASS SOUTH OF KMCI AND KSTJ...WITH KMKC EXPERIENCING STRONGER PORTION OF LINE. BASED ON CIGS ACROSS NORTHEAST KANSAS...LOWERED CIGS INTO MVFR RANGE AS A RESULT OF +TSRA AND ADDED GUSTS UP TO 45KT...THOUGH WOULD NOT BE SURPRISED TO SEE GREATER THAN 50KTS. AFTER LINE CLEARS...AM A LITTLE MORE OPTIMISTIC WITH CIG RECOVERY COUNTER TO MET AND MAV GUIDANCE WHICH KEEP MVFR CIGS THROUGH AT LEAST MID-MORNING. BEYOND 15 UTC...THE ONLY FORECAST CONCERN WILL BE SOUTH TO SOUTHWEST WINDS WITH POTENTIAL GUSTS TO 30KTS. 24 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, May 1, 1:04 PM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 104 PM CDT THU MAY 1 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 104 PM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT CURRENT THINKING IS THAT THERE WILL BE A CHANCE OF THUNDERSTORMS DEVELOPING TOWARDS 6 PM IN THE VICINITY OF A DRY LINE EXTENDING FROM NEAR MARYVILLE...TO SAINT JOSEPH...THEN SOUTHWEST INTO EASTERN KANSAS WEST OF THE KANSAS CITY METRO AREA. IF THESE STORMS DEVELOP...THEY WILL HAVE TO POTENTIAL OF PRODUCING DAMAGING HAIL...WINDS AND ISOLATED TORNADOES AS THEY MOVE TO THE EAST DURING THE EARLY EVENING HOURS. THEN DURING THE LATE EVENING HOURS...THE FOCUS SHOULD SHIFT MORE TOWARD DEVELOPMENT ON A COLD FRONT THAT WILL BE SITUATED FROM SOUTHEAST KANSAS INTO WEST CENTRAL MISSOURI. INITIALLY THE STRONGER STORMS WOULD DEVELOP ON THIS BOUNDARY IN SOUTHEAST KANSAS...TO THE SOUTHWEST OF THE OUTLOOK AREA...BUT WOULD BE EXPECTED TO DEVELOP NORTH AND EAST ALONG THE FRONT INTO EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI DURING THE OVERNIGHT HOURS AS A SURFACE LOW MOVES NORTHEAST ALONG THE COLD FRONT. THESE STORMS WOULD ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS AND HAIL...AND MAY ALSO PRODUCE HEAVY RAINFALL THAT COULD CAUSE SOME FLOODING ISSUES...ESPECIALLY IF IT FALLS ACROSS THE RIVERS THAT HAVE EXPERIENCED RECENT FLOODING. ALL OF THIS WILL HINGE ON THE POSITION OF THE MOISTURE AXIS AND THE SURFACE BOUNDARIES TONIGHT. EMERGENCY MANAGERS AND OTHER INTERESTED PARTIES SHOULD MONITOR LATER FORECAST DISCUSSION PRODUCTS AND OUTLOOKS AS THIS SITUATION EVOLVES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...DEPENDING ON HOW FAR EAST THE SURFACE FRONT MAKES IT TONIGHT...CENTRAL MISSOURI WILL STILL HAVE THE POTENTIAL OF SEVERE WEATHER AND HEAVY RAINFALL FRIDAY MORNING. HOWEVER...THE FRONT SHOULD SWING EAST OF THE REGION BY MIDDAY ENDING THE THREAT OF SEVERE WEATHER AND FLOODING RAINS. THE THREAT OF THUNDERSTORM ACTIVITY WILL INCREASE BY THE MIDDLE OF THE WEEK AS AN UPPER LEVEL SYSTEM LIFTS NORTHEAST OUT OF THE SOUTHWEST UNITED STATES. THOUGH THE THREAT WILL RETURN AS EARLY AS LATE TUESDAY NIGHT...THE BEST CHANCES WILL OCCUR IN THE WEDNESDAY-THURSDAY TIMEFRAME. AT THIS TIME...THERE REMAINS SOME DISCREPANCIES ON THE EXACT TRACK OF THE UPPER SYSTEM...WHICH WILL DICTATE WHETHER THE HEAVY RAINFALL OR SEVERE WEATHER WILL BE THE PRIMARY THREAT FROM THE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST KANSAS AND NORTHWEST MISSOURI. AND DURING THE LATE EVENING AND OVERNIGHT HOURS...SPOTTER ACTIVATION MAY BE NEEDED FROM EASTERN KANSAS INTO WESTERN AND CENTRAL MISSOURI. PC
In the hours before
Local storm report, May 2, 2:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
215 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM TSTM WND DMG TONGANOXIE 39.11N 95.08W
05/02/2008 LEAVENWORTH KS EMERGENCY MNGR
WIDESPREAD LARGE TREES DOWN THROUGHOUT LEAVENWORTH
COUNTY. BASEHOR,TONGANOXIE,AND LANSING WITHOUT POWER.
0159 AM TSTM WND GST 4 SE PLATTE CITY 39.32N 94.72W
05/02/2008 M65.00 MPH PLATTE MO ASOS
57KT WIND GUST REPORTED AT KANSAS CITY INTERNATIONAL
AIRPORT BY KMCI ASOS.
0200 AM TSTM WND DMG N NORTH KANSAS CITY 39.14N 94.56W
05/02/2008 CLAY MO LAW ENFORCEMENT
TREES DOWN AND POWER OUT AT 23RD STREET AND BURLINGTON
0205 AM HAIL BELTON 38.82N 94.53W
05/02/2008 E0.88 INCH CASS MO AMATEUR RADIO
NICKEL SIZED HAIL AT HWY 58 AND Y HWY.
&&
DDEROCHELocal storm report, May 2, 2:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST INDEPENDENCE 39.09N 94.35W
05/02/2008 M83 MPH JACKSON MO MESONET
STATION REPORTED 72KT WIND GUST
&&
DDEROCHELocal storm report, May 2, 2:17 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST KANSAS CITY KS 39.12N 94.73W
05/02/2008 E65 MPH WYANDOTTE KS TRAINED SPOTTER
&&
21Local storm report, May 2, 2:18 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
218 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST PLATTE CITY 39.36N 94.78W
05/02/2008 E70 MPH PLATTE MO TRAINED SPOTTER
&&
21Local storm report, May 2, 2:19 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
219 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST 8 N KANSAS CITY 39.24N 94.55W
05/02/2008 E75 MPH CLAY MO TRAINED SPOTTER
&&
21Local storm report, May 2, 2:21 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM TSTM WND DMG GLADSTONE 39.21N 94.56W
05/02/2008 CLAY MO FIRE DEPT/RESCUE
FIRE AND RESCUE RESPONDING TO REPORTS OF SEVERE HOUSE
DAMAGE AND ROOFS REMOVED FROM HOUSES
&&
21The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:12 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, DeKalb | 33 min |
| May 1, 7:36 PM CDT | Tornado Warning | EAX | Clay | 39 min |
| May 1, 7:44 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 31 min |
| May 1, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 17 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 34 min |
| May 1, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 34 min |
| May 1, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Clinton, Daviess, DeKalb | 34 min |
| May 1, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 25 min |
| May 1, 8:49 PM CDT | Tornado Warning | EAX | Cass | 26 min |
| May 1, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 35 min |
| May 1, 9:07 PM CDT | Tornado Warning | EAX | Jackson | 23 min |
| May 1, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 22 min |
| May 1, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 38 min |
| May 1, 10:06 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Saline | 26 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 47 min |
| May 2, 1:41 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 34 min |
| May 2, 2:07 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Johnson, Lafayette, Ray | 53 min |
| May 2, 2:51 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 39 min |
| May 2, 3:00 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 45 min |
| May 2, 8:23 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 29 hr |
| May 2, 2:42 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 6 hr |
| May 2, 3:42 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.